What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 28, 2:43 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, May 28, 2:43 PM CST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
343 PM CDT Thu May 28 2020
.SYNOPSIS...
Issued at 336 PM CDT Thu May 28 2020
18Z surface data has a weak low over eastern Iowa near KCWI that was
moving along the cold front. The cold front ran from southeast
Wisconsin, through eastern Iowa and into southern Kansas. Dew points
ahead of the front were in the 60s with 40s and 50s behind the
front.
&&
.SHORT TERM...(This Evening through Friday)
ISSUED AT 336 PM CDT Thu May 28 2020
A weak low not far from Clinton, IA is helping to anchor the the
heavier rain from Clinton into Whiteside and Carroll counties.
Through 6 PM the front will continue to slowly move southeast and
push the rain to and east of the Mississippi. Through midnight the
rain will slowly end from west to east for areas east of the
Mississippi with all but the far eastern parts of the area dry after
midnight.
Quiet, dry and cool conditions will be seen across the area on
Friday with temperatures below normal.
.LONG TERM...(Friday Night through Thursday)
ISSUED AT 336 PM CDT Thu May 28 2020
After a quiet weekend the weather pattern will turn more active
again next week.
Friday night through Sunday
Assessment...medium to high confidence
The model consensus has dry conditions with below normal
temperatures through the weekend. There is a weak upper level
disturbance forecast to move through the area on Saturday. There
will be plenty of dry air in the lower atmosphere so only an
increase in clouds should be seen. However there is a small chance
of some sprinkles occurring south of Interstate 80.
Sunday night through Monday night
Assessment...medium confidence
After a mainly dry Sunday night a weak upper level disturbance moves
through the area Monday and Monday night. Moisture will be streaming
back into the area so any convection should be diurnally driven. The
model consensus has slight chance to chance pops Monday for the
entire area and for the northeast half of the area Monday night.
Temperatures will continue to be slightly below normal.
Tuesday through Thursday
Assessment...low to medium confidence
After a mainly dry Tuesday another cold front will move into the
area Tuesday night or Wednesday and then stall across the area. The
global models disagree somewhat on the timing and where the front
will stall. Where it stalls will depend upon the strength of the
high building into the Great Lakes.
Right now the model consensus has slight chance to chance pops
Tuesday night, mainly chance pops Wednesday and Wednesday night and
slight chance pops Thursday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
ISSUED AT 1240 PM CDT Thu May 28 2020
A slow moving cold front will produce widespread rain and a few
thunderstorms this afternoon over the TAF sites. This will bring
widespread IFR and possible LIFR conditions due to low ceilings
and poor visibility from heavy rain. Conditions are expected to
improve to VFR this evening and remain predominantly VFR overnight
through Friday.
&&
.HYDROLOGY...
Issued at 336 PM CDT Thu May 28 2020
Heavy rain fell over the Wapsipinicon and Maquoketa basins with
slightly less amounts over the Cedar and Iowa basins. This rain
will be moving east and into the Pecatonica, Green and Rock basins
late this afternoon and evening.
Due to the shallow nature of the convection, radar is
underestimating the rainfall. Rainfall of 3 to 5 inches 'may' have
occurred across Buchanan county.
Rises will be seen on tributary rivers over the next few days and
possibly on the Mississippi.
The Wapsipinicon river currently is forecast to rise just short
of flood stage at Independence and Anamosa. The river may rise
above flood stage near De Witt, IA so a flood watch has been
issued.
On the Rock river the rainfall may delay the fall below flood
stage near Joslin and at Moline.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch until 7 PM CDT this evening for Cedar-Dubuque-
Henry IA-Jefferson-Johnson-Jones-Keokuk-Van Buren-
Washington.
IL...NONE.
MO...Flash Flood Watch until 7 PM CDT this evening for Scotland.
&&
SYNOPSIS...08
SHORT TERM...08
LONG TERM...08
AVIATION...Sheets
HYDROLOGY...08Hazardous weather outlook, May 28, 2:55 AM CST, 13 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
355 AM CDT Thu May 28 2020
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-290900-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
355 AM CDT Thu May 28 2020
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
Slow moving storms with embedded thunder will bring heavy
downpours today, with rain rates between 1 and 2 inches per hour
possible. This may result in flash flooding of low lying or poor
drainage areas. Please refer to the Flash Flood Watch for more
information.
The Rock River is experiencing flooding. Please see the latest
Flood Statements and Flood Warnings for details.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter reports of rainfall greater than 1 inch, and any flooding
would be appreciated.
In the hours before
Local storm report, May 28, 3:01 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
401 PM CDT THU MAY 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HEAVY RAIN 2 SSW WILLIAMSTOWN 41.54N 91.74W
05/28/2020 M1.00 INCH JOHNSON IA TRAINED SPOTTER
SO FAR.
&&Local storm report, May 28, 3:12 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
412 PM CDT THU MAY 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM HEAVY RAIN 1 N INDEPENDENCE 42.48N 91.89W
05/28/2020 M3.25 INCH BUCHANAN IA PUBLIC
&&Local storm report, May 28, 3:16 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
416 PM CDT THU MAY 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HEAVY RAIN 2 ESE FAIRFIELD 41.00N 91.94W
05/28/2020 U0.00 INCH JEFFERSON IA TRAINED SPOTTER
HEAVY RAIN HAS RESULTED IN SOME MINOR
FLOODING IN THE AREA. DRIVEWAY WAS FLOODED,
LOW SPOTS, AND CREEK IS RUNNING HIGH. SOME
GRAVEL ROADS NORTH OF TOWN HAD WATER ON
THEM. NOTHING LIFE THREATENING.
&&Local storm report, May 28, 3:18 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
418 PM CDT THU MAY 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HEAVY RAIN 2 ESE FAIRFIELD 41.00N 91.94W
05/28/2020 E1.00 INCH JEFFERSON IA TRAINED SPOTTER
CORRECTS VALUE FROM PREVIOUS HEAVY RAIN
REPORT FROM 2 ESE FAIRFIELD. HEAVY RAIN HAS
RESULTED IN SOME MINOR FLOODING IN THE AREA.
DRIVEWAY WAS FLOODED, LOW SPOTS, AND CREEK
IS RUNNING HIGH. SOME GRAVEL ROADS NORTH OF
TOWN HAD WATER ON THEM. NOTHING LIFE
THREATENING.
&&Special weather statement, May 28, 3:25 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
425 PM CDT Thu May 28 2020
ILC011-155-282230-
Putnam-Bureau-
425 PM CDT Thu May 28 2020
...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT CENTRAL PUTNAM AND
EASTERN BUREAU COUNTIES UNTIL 530 PM CDT...
At 425 PM CDT, radar indicated heavy rain from thunderstorms falling
7 miles south of Tiskilwa, or 9 miles southwest of Hennepin, moving
northeast at 50 mph.
Locations impacted include...
Princeton, Hennepin, Spring Valley, Henry, DePue, Ladd, Tiskilwa, La
Moille, Bureau Junction, Putnam, Mark, Cherry, Malden, Seatonville,
Milo, Arlington, Dover, Hollowayville, Spring Valley Airport and Coal
Hollow.
This includes the following highways...
Interstate 80 in Illinois between mile markers 53 and 71.
Interstate 180 between mile markers 1 and 13.
Torrential rainfall is occurring with these thunderstorms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive
through it.
LAT...LON 4110 8935 4110 8936 4115 8933 4115 8964
4123 8964 4159 8941 4159 8917 4140 8916
TIME...MOT...LOC 2125Z 202DEG 45KT 4119 8951
GibbsSpecial weather statement, May 28, 3:36 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Quad Cities IA/IL
436 PM CDT Thu May 28 2020
ILZ017-018-282230-
Bureau-Putnam-
436 PM CDT Thu May 28 2020
...A line of Thunderstorms producing funnel clouds will affect
Putnam and eastern Bureau Counties...
At 435 PM CDT...A line of thunderstorms were located along a line
extending from and moving northeast at 30 MPH.
LOCATIONS IMPACTED INCLUDE...
Princeton, Hennepin, Spring Valley, Henry, DePue, Granville, Ladd,
Wyanet, Tiskilwa, La Moille, Dalzell, Bureau Junction, McNabb,
Putnam, Mark, Ohio, Cherry, Malden, Seatonville and Magnolia.
Funnel clouds of this nature are short lived and rarely touch the
ground. However, if you notice one approaching the ground, move
indoors to a place of safety.
The National Weather Service will continue to closely monitor the
situation. Please forward reports of funnel cloud sightings to the
nearest law enforcement agency for relay to the National Weather
Service.
LAT...LON 4110 8936 4112 8934 4115 8933 4115 8964
4123 8964 4123 8966 4159 8950 4158 8917
4110 8916
TIME...MOT...LOC 2135Z 223DEG 28KT 4158 8916 4092 8967
Gibbs